Alert archive / Colorado / Special Weather Statements in 2025

Special Weather Statement, NWS Pueblo, CO

August 2, 2025Otero County, Colorado

NWS Pueblo, CO issued this special weather statement at Aug 2, 2025, 5:13 PM MDT for Otero County, Colorado. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 2, 2025, 5:13 PM MDT (23:13 UTC)
Expired
Aug 2, 2025, 5:45 PM MDT
In force
32 min
Issued by
NWS Pueblo, CO
Hail
0.88 in
Wind
55

County Otero County, CO

The radar

The Pueblo radar (KPUX), 94 km from the middle of the area, began a volume at 23:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 11.2 hours before the alert went out and 326 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2025-08-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2025-08-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4 J/kg
Mixed-layer CIN
-300 J/kg
Mixed-layer LCL
747 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
42 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

961 
WWUS85 KPUB 022313
SPSPUB

Special Weather Statement
National Weather Service Pueblo CO
513 PM MDT Sat Aug 2 2025
 
COZ093-097-022345-
Las Animas Vicinity/Bent County CO-La Junta Vicinity/Otero County CO-
513 PM MDT Sat Aug 2 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN OTERO...
NORTHEASTERN LAS ANIMAS AND SOUTHWESTERN BENT COUNTIES THROUGH 545 PM
MDT...

At 513 PM MDT, Doppler radar was tracking a strong thunderstorm 11
miles southeast of Timpas, or 22 miles south of La Junta, moving east
at 40 mph.

HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects. Minor hail damage to vegetation is 
         possible.

Locations impacted include...
Higbee.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

A Severe Thunderstorm Watch remains in effect until 900 PM MDT for
southeastern Colorado.

&&

LAT...LON 3770 10383 3794 10366 3784 10331 3764 10324
      3765 10377
TIME...MOT...LOC 2313Z 251DEG 43KT 3767 10368 

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH

$$

Ehr

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this special weather statement went out at Aug 2, 4:01 PM MDT, 1 hour 12 minutes earlier. Its key messages:

  • Severe storms expected over the plains this evening
  • Isolated risk for 60 MPH wind gusts over the counties bordering Kansas tomorrow afternoon and evening
  • Hot temperatures return next week with limited showers and thunderstorms
Area forecast discussion, Aug 2, 4:01 PM MDT, 1 hour 12 minutes before
Area Forecast Discussion...CORRECTED
National Weather Service Pueblo CO
401 PM MDT Sat Aug 2 2025

.KEY MESSAGES...

- Severe storms expected over the plains this evening

- Isolated risk for 60 MPH wind gusts over the counties
  bordering Kansas tomorrow afternoon and evening

- Hot temperatures return next week with limited showers and thunderstorms

&&

.UPDATE...
Issued at 318 PM MDT Sat Aug 2 2025

The Storm Prediction Center collaborated with WFO Pueblo to
issue a Severe Thunderstorm Watch for now through 9PM this
evening. The main hazards that are possible under the strongest
storms are 1-2 inch hail, 60 to 70 MPH wind gusts, and an isolated
tornado. The areas of concern are for Kiowa, Bent, Prowers, Baca,
and eastern Las Animas Counties.

&&

.SHORT TERM /THROUGH TONIGHT/...
Issued at 228 PM MDT Sat Aug 2 2025

Strong to severe thunderstorms are expected to be ongoing during the
beginning of the short term forecast period. A shortwave embedded in
a compressed upper level ridge located over the desert southwest
propagates over southern Colorado initiating thunderstorms over the
region, but once the thunderstorms reach the eastern plains where the
environment on the moist side of the dryline include 1500 J/kg, 40-
50 kts of 0-6km bulk shear, and a straight hodograph located aloft
where the LFC begins. Overall, 1-2" hail, 60-70 MPH wind gusts, and
an isolated tornado are possible between the hours of 5PM and 10PM.

Tomorrow thunderstorm chances decrease. As of the latest Storm
Prediction Center update, there is a Marginal Risk for severe
weather over the plains. However, a lot of the data suggests that
storms aren't even going to develop. However, if they do, which my
thinking right now is that they will not, the main risk will be
gusty outflow of 60 MPH and primarily over the counties that border
Kansas.

&&

.LONG TERM /SUNDAY THROUGH SATURDAY/...
Issued at 303 AM MDT Sat Aug 2 2025

Upper ridge of high pressure across the region has been slightly
finicky with positioning and strength, leading to continuous minor
adjustments to the promised warning and drying trend through the
extended period.

Sunday...High pressure over the Desert SW starts to build back
towards the Four Corners on Sunday, aiding in shunting llvl moisture
eastward. However, depending on which model guidance is followed,
development of the ridge axis varies. There is a disturbance that
crosses the north central US plains on Sunday, but depending on the
placement of the ridge axis, the activity it triggers could be
farther east in NE and KS. Looking at llvl moisture, forecast
dewpoints remain right around 60F near the eastern border, and bulk
shear at around 30 kts midday increase to near 50 kts by early
evening. Therefore the potential is there, and the Marginal that SPC
has painted across the far eastern CO plains is a nod to the severe
potential. Current precip chances are just isolated Sunday afternoon
and evening, so this is a situation where there may be very little
activity at all but anything that does start could go severe with
strong gusty outflow winds and large hail. Stay tuned as this will
surely get adjusted. Plan on high temps in the 80s for the high
valleys, and mid 80s to lower 90s for the plains.

Monday and Tuesday...Upper ridge builds back into the Four Corners
with an amplified ridge axis over NM and CO. This is when the true
warming and drying set in, with good model agreement. Precip chances
will be isolated at best and tied to the higher terrain for Mon, and
current forecast for Tue is completely dry. Elevated fire weather
conditions start to develop both days, spotty for Mon but a bit more
widespread for Tue so following shifts will need to take another
look at this concern. As for high temps, look for mid 80s for the
high valleys and 980s for the plains on Mon, then mid to upper 80s
for the high valleys and 90s to around 100F for the plains on Tue.

Wednesday through Friday...Continued very hot with afternoon
readings expected to be above seasonal normals. The upper ridge
starts to flatten, with multiple shortwaves to the north allowed
greater influence for CO. Precip chances for Wed continue to look
isolated at best, mainly across the higher terrain, but then
convection chances increase for Thu and Fri with scattered showers
and thunderstorms across the mts and isolated convection for the
plains. Moore

&&

.AVIATION /18Z TAFS THROUGH 18Z SUNDAY/...
Issued at 1144 AM MDT Sat Aug 2 2025

VFR conditions are expected over KALS, KCOS, and KPUB throughout
the forecast period. There will be thunderstorms in the vicinity
of KCOS and KPUB during the afternoon, with the best chance for
KCOS to have a thunderstorm develop overhead, potentially
lowering visibility and cloud heights with LIFR conditions
(PROB30 group included in TAF). There is less of that chance
for KPUB. As weak storms do develop over the I-25 corridor gusty
outflow winds are expected to impact bot KCOS and KPUB. The
exact intensity and direction are uncertain at this point, but
our latest thoughts are in the TAF. KALS will have gusty west-
southwesterly winds develop that will weaken at sunset.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
None.

&&

UPDATE...SKELLY
SHORT TERM...SKELLY
LONG TERM...MOORE
AVIATION...SKELLY
Hazardous weather outlook, Aug 2, 12:14 PM MDT, 4 hours 59 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
1214 PM MDT Sat Aug 2 2025

COZ058>089-093>099-031815-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
1214 PM MDT Sat Aug 2 2025

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...Today and Tonight

Around round of showers and thunderstorm will develop over the
higher terrain this afternoon. Storms will spread east across the
high mountain valleys and the immediate adjacent plains through
the afternoon and out into a more unstable environment across the
far southeast plains through the late afternoon and evening.

Storms across the plains, generally from La Junta eastward, will
be capable of producing large hail of 1 to 2 inches in diameter,
damaging winds of 60 to 70 mph and heavy rain leading to
localized flash flooding. There is also a low chance of a tornado
across the far southeast plains today. Further west, storms will
be more high based, with lightning and gusty winds up to 50 mph
the main threats. Locally heavy rain will also be possible with
the strongest storms.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Isolated afternoon and evening thunderstorms are expected across
the region on Sunday. However, there is the potential for one or
two of these storms near the eastern border to become strong to
severe, with the main threats from these stronger storms will be
gusty outflow winds up to 60 mph and large hail.

Drier, hotter conditions move into the region starting Monday.
Mountain areas could see a few daily afternoon and evening showers
and thunderstorms.

.SPOTTER INFORMATION STATEMENT...

Weather conditions that meet reporting criteria for spotters will
be likely over portions of the region.

SKELLY

In the hours before

Special weather statement, Aug 2, 1:17 PM MDT, 3 hours 56 minutes before
Special Weather Statement
National Weather Service Pueblo CO
117 PM MDT Sat Aug 2 2025

COZ074-088-094-021945-
Southern Sangre De Cristo Mountains Between 7500 and 11000 Ft CO-
Eastern Las Animas County CO-
Trinidad Vicinity/Western Las Animas County Below 7500 Ft CO-
117 PM MDT Sat Aug 2 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL LAS ANIMAS COUNTY
THROUGH 145 PM MDT...

At 117 PM MDT, Doppler radar was tracking a strong thunderstorm 7
miles west of Trinchera, or 18 miles northeast of Raton, moving east
at 15 mph.

HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Trinchera.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3709 10425 3708 10390 3699 10392 3699 10429
TIME...MOT...LOC 1917Z 280DEG 12KT 3703 10416

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH

Ehr
Special weather statement, Aug 2, 1:59 PM MDT, 3 hours 14 minutes before
Special Weather Statement
National Weather Service Pueblo CO
159 PM MDT Sat Aug 2 2025

COZ084-085-022030-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-
Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft
CO-
159 PM MDT Sat Aug 2 2025

...A STRONG THUNDERSTORM WILL IMPACT CENTRAL EL PASO COUNTY THROUGH
230 PM MDT...

At 159 PM MDT, Doppler radar was tracking a strong thunderstorm over
southeastern Colorado Springs, moving east at 35 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Colorado Springs, Air Force Academy, Ellicott, Schriever Space Force
Base, Falcon, Cimarron Hills, Peterson Space Force Base, Stratmoor,
and Security-Widefield.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3879 10485 3884 10488 3899 10484 3899 10437
      3868 10441
TIME...MOT...LOC 1959Z 279DEG 30KT 3885 10472

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

KTS
Special weather statement, Aug 2, 3:34 PM MDT, 1 hour 39 minutes before
Special Weather Statement
National Weather Service Pueblo CO
334 PM MDT Sat Aug 2 2025

COZ094-099-022200-
Springfield Vicinity/Baca County CO-Eastern Las Animas County CO-
334 PM MDT Sat Aug 2 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN BACA AND
SOUTHEASTERN LAS ANIMAS COUNTIES THROUGH 400 PM MDT...

At 334 PM MDT, Doppler radar was tracking a strong thunderstorm over
Kim, or 41 miles northeast of Des Moines, moving east at 40 mph.

HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Kim.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 900 PM MDT for
southeastern Colorado.

&&

LAT...LON 3719 10365 3735 10365 3750 10290 3700 10289
      3700 10310
TIME...MOT...LOC 2134Z 278DEG 33KT 3722 10336

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH

Ehr
Special weather statement, Aug 2, 3:55 PM MDT, 1 hour 18 minutes before
Special Weather Statement
National Weather Service Pueblo CO
355 PM MDT Sat Aug 2 2025

COZ088-022230-
Trinidad Vicinity/Western Las Animas County Below 7500 Ft CO-
355 PM MDT Sat Aug 2 2025

...A STRONG THUNDERSTORM WILL IMPACT CENTRAL LAS ANIMAS COUNTY
THROUGH 430 PM MDT...

At 355 PM MDT, Doppler radar was tracking a strong thunderstorm 9
miles west of Tyrone, or 20 miles north of Trinidad, moving east at
30 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Tyrone and Model.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3732 10446 3750 10455 3764 10419 3748 10405
      3735 10405
TIME...MOT...LOC 2155Z 259DEG 27KT 3745 10437

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

KTS
Special weather statement, Aug 2, 4:38 PM MDT, 35 minutes before
Special Weather Statement
National Weather Service Pueblo CO
438 PM MDT Sat Aug 2 2025

COZ088-093-094-022315-
Eastern Las Animas County CO-La Junta Vicinity/Otero County CO-
Trinidad Vicinity/Western Las Animas County Below 7500 Ft CO-
438 PM MDT Sat Aug 2 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL OTERO AND NORTH
CENTRAL LAS ANIMAS COUNTIES THROUGH 515 PM MDT...

At 438 PM MDT, Doppler radar was tracking a strong thunderstorm near
Thatcher, or 34 miles northeast of Trinidad, moving east at 30 mph.

HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Delhi and Thatcher.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 900 PM MDT for
southeastern Colorado.

&&

LAT...LON 3741 10405 3757 10417 3782 10375 3745 10359
TIME...MOT...LOC 2238Z 252DEG 26KT 3753 10407

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH

Ehr
Special weather statement, Aug 2, 5:13 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Pueblo CO
513 PM MDT Sat Aug 2 2025

COZ093-097-022345-
Las Animas Vicinity/Bent County CO-La Junta Vicinity/Otero County CO-
513 PM MDT Sat Aug 2 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN OTERO...
NORTHEASTERN LAS ANIMAS AND SOUTHWESTERN BENT COUNTIES THROUGH 545 PM
MDT...

At 513 PM MDT, Doppler radar was tracking a strong thunderstorm 11
miles southeast of Timpas, or 22 miles south of La Junta, moving east
at 40 mph.

HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Higbee.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 900 PM MDT for
southeastern Colorado.

&&

LAT...LON 3770 10383 3794 10366 3784 10331 3764 10324
      3765 10377
TIME...MOT...LOC 2313Z 251DEG 43KT 3767 10368

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH

Ehr

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 1, 6:24 PM MDTSpecial Weather StatementPUBBent36 min
Aug 1, 6:36 PM MDTSevere Thunderstorm WarningPUBBent24 min
Aug 1, 6:48 PM MDTSpecial Weather StatementPUBBaca27 min
Aug 1, 6:59 PM MDTSevere Thunderstorm WarningPUBBaca, Bent, Las Animas46 min
Aug 1, 7:00 PM MDTSpecial Weather StatementPUBBent30 min
Aug 1, 7:12 PM MDTSpecial Weather StatementPUBBaca33 min
Aug 1, 7:34 PM MDTSpecial Weather StatementPUBKiowa26 min
Aug 1, 7:39 PM MDTSpecial Weather StatementPUBBaca, Prowers36 min
Aug 1, 7:51 PM MDTSevere Thunderstorm WarningPUBKiowa39 min
Aug 1, 8:21 PM MDTSevere Thunderstorm Warning Considerable damage threatPUBKiowa39 min
Aug 2, 12:09 PM MDTSpecial Weather StatementPUBLas Animas36 min
Aug 2, 12:57 PM MDTSpecial Weather StatementPUBLas Animas18 min
Aug 2, 1:17 PM MDTSpecial Weather StatementPUBLas Animas28 min
Aug 2, 1:59 PM MDTSpecial Weather StatementPUBEl Paso31 min
Aug 2, 3:34 PM MDTSpecial Weather StatementPUB26 min
Aug 2, 3:42 PM MDTSevere Thunderstorm WarningPUBLas Animas33 min
Aug 2, 3:55 PM MDTSpecial Weather StatementPUBLas Animas35 min
Aug 2, 4:38 PM MDTSpecial Weather StatementPUBOtero37 min
Aug 2, 5:17 PM MDTSpecial Weather StatementPUBCrowley28 min
Aug 2, 5:38 PM MDTSevere Thunderstorm WarningPUBBent, Otero37 min
Aug 2, 5:45 PM MDTSpecial Weather StatementPUBOtero30 min
Aug 2, 5:47 PM MDTSpecial Weather StatementPUBEl Paso28 min
Aug 2, 5:55 PM MDTSpecial Weather StatementPUBKiowa35 min

Nearby

Special Weather Statements in Colorado, 2025Every special weather statement in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.